Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 13, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Jul 15, 2001, 6:13 PM MDT for San Juan County, Utah. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 15, 2001, 6:13 PM MDT (00:13 UTC)
- Expired
- Jul 15, 2001, 7:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County San Juan County, UT
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KGJT 160013 SVRGJT UTC037-160100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 613 PM MDT SUN JUL 15 2001 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN JUAN COUNTY IN SOUTHEAST UTAH * UNTIL 700 PM MDT * AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES EAST OF FRY CYN...OR 19 MILES WEST OF BLANDING...MOVING NORTHEAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL THE SIZE OF NICKELS... AND WIND IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONTICELLO BY 700 PM MDT. OTHER LOCATIONS IN THE PATH OF THIS STORM INCLUDE...VERDURE... MONTICELLO ARPT AND SAN JUAN CO ARPT. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3770 10996 3754 10985 3779 10920 3801 10935
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:00 PM MDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 15, 2:00 PM MDT, 4 hours 13 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 200 PM MDT SUN JUL 15 2001 MODELS OF CHOICE TODAY ARE THE ETA/AVN WHICH CONTINUE IN FAIR AGREEMENT FOR THE SHORTER PERIODS. BELIEVE BOTH OVERDO THE DRYING INFLUENCES OF THE SOUTHWEST FLOW NEXT 48 HOURS. SFC DEW POINTS WELL INTO THE 50 LOWER ELEVATIONS AND 40S AT ALTITUDE. WE SHOULD SEE A RETURN TO MORNING SUNSHINE AND AFTERNOON CLOUDS WITH TSRA EXTENDING INTO THE EVENING. IT WILL TAKE A DAY OR TWO OF CONVECTION TO REDUCE THE LOW LEVEL MOISTURE. STORMS TO BECOME LESS WIDESPREAD...BUT WILL HAVE INCREASED INTENSITY POTENTIAL. MID LAYER DRYING...60KT JET NOSING IN THIS AFTERNOON WHICH WILL INCREASE TO 70 TO 80 KTS MONDAY. FAVORABLE WIND PROFILE AT LOWEST LEVELS WITH NICE SPEED SHEAR IN THE COLUMN. BEST CAPES WILL APPROACH 1800 AT PEAK HEATING TODAY. . CROWLEY/21 EXTENDED: MEDIUM-RANGE MODELS INSIST ON DRY CONDITIONS IN SW FLOW. WEST-COAST TROF IS BASICALLY STATIONARY THRU THE WORK WEEK...WITH THE RIDGE BUILDING BACK TO VICINITY OF FOUR-CORNERS FOR THE WEEKEND. EXPECT DRYING TREND TO BE SLOWER THAN PROGGED ESPECIALLY IN LOWER LEVELS...SO WILL KEEP A SLIGHT CHANCE IN SOUTHERN ZONES AND ALONG THE CONTINENTAL DIVIDE. TEMPERATURES WILL RECOVER TO NEAR NORMAL... ABOVE NORMAL FOR THE WEEKEND UNLESS OFFSET BY INCREASED AFTERNOON CLOUDS/SHOWERS. LOWER CONFIDENCE BRINGS THE FORECAST CLOSER TO CLIMATOLHOGY. RAMEY .GJT...NONE.
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.